Keppra and liver enzymes

Common Questions and Answers about Keppra and liver enzymes

keppra

The phenobarbital is a very widely used anti-seizure medication. It is highly metabolized by the liver and over time, cause liver enzymes to rise. Keppra (levetiracetam) is mostly excreted by the kidneys are is one of the safest drugs speaking in terms of therapeutic vs. toxic blood concentrations. Other drugs include zonisamide, potassium bromide, etc. A large percentage of dogs respond to one anti-seizure medication. For some, one is not enough and they need 2, 3, or 4 others!
) and feel like a stranger who doesnt know who they are anymore, all I do is lay on the couch and sleep. From being a very active person with a very hectic and responsible job to now this. I was just diagnosed with having szs 3 months ago, apparently they think I have some sort of autoimmune disease for which i was recieving monthly IVIG along with most recent meds. Its been a real rollercoaster ride. Wishing you all the best.
Neurontin and Topomax don't but they are generally used as adjuncts. I was not able to tolerate Keppra because of personality changes and its not used often for this exact reason. The mood stabilizer I take now Clonidine is rarely used because it can cause depression and its a blood pressure medication in its original use with the potential of some severe side effects.
It is metabolized through the liver and you can't take certain medications with it as they can affect each other. Some liver abnormalities can occur such as increased enzymes (abnormal labs) and in rare cases, hepatitis. Sodium levels can also drop. Overall it's a relatively safe medication that is used for both kids and adults. However, there are newer safer drugs out there such as Keppra which covers the same kind of seizures that tegretol does.
5 mo ago, they are intermittent fevers, nausea, fatigue, easy bruising, low neutrophils (sp?), slightly elevated liver enzymes, low iron stores but not anemia, difficulty staying focused, loss of balance, headaches, and sleepiness. His neuro exams have come back normal along with his shunts. I'm told by his ped that his meds are the cause but he has been on the one for years and the symptoms started prior to him being on the other.
38 yr old transgender, male to female weight 185 Height 5 9 3/4 Blood pressure normal sugar levels normal All blood work comes back mostly normal, occasional increase in liver enzymes probably due to pain medications and anti-seizure meds Also hae epilepsy so also on dilantin, keppra and lamictal to control the seizres Chiropractor says spine is fusing together in lower, but Md's don't see it oldest xrays are 10 years ago, MRI 20 years. Problem began 9 years ago.
He is currently on Keppra (900ml BID) for seizures, prozac (4mg daily) for anxiety and slight ocd, and most recently iron (5.68ml daily) for low iron stores. His CT scans have all been NORMAL, blood work for meningitis and mono have come back normal/ no signs. EEG also came back with no changes. Also all these symptoms started prior to him being on prozac and iron with no changes in his keppra dose for at least 3-4 months prior.
I am having massive twitching and vibrations in my leg. It is getting worse and worse. My leg is trying to jump all over the place. I am litterally sitting here with my other leg crossed over my left left to keep it still. It is crazy that I don't want my family to see what is going on. I would rather hide it than for them to say something about it.
Like many who have treated, the only improvement I've noticed from treatment is when I look at my blood labs and see normal enzymes and no detectible virus. Physically and mentally, the treatment drugs not left me any better, to the contrary. Persistent skin and digestive problems and more problamatic, a deteriorating lipid profile, especially troublesome to someone like myself with a family history of cardiac problems.
I'll also start her on enzymes and probiotics. I'm going to see a dog nutritionist and naturopath . I'll be taking her off of the anibiotics and adding whole food supplements. Fruit and veggie treats No more bullie bones I have done so much reading and research for some time now. I truly believe in order to save our pets health remember that YOU ARE WHAT YOU EAT !!!! AND COLON IS KING. NO TRUER WORDS HAVE BEEN SPOKEN.
You're in the right place if you want off the Tramadol! You can do it! I believe in you!
Hi Tramadol Warriors! Welcome to Part 53. This thread is full of helpful and kind people who want to help you get off this terrible drug. Please snuggle in and make yourself comfy. I know you can do it!
She also dropped 55 lbs. Keppra was added as well as clonazepam. From Jan to now the following list of things has increase and is alarming: (Started in April slowly) Hives almost daily that get red all over her face ears neck chest and arms, gets really warm then gets chills then sleeps for hrs and hrs.(does get hives in her sleep also occasionally) Some mornings her left side shoulder and arm look like she is swinging a limp piece of meat.
He has always been thirsty but has no other side effects. He recently had his liver levels checked and now after 7 yrs are showing liver damage. The vet wants me to ween him off of the phenobarbital. I was wondering what kinds of herbal remedy do you give your dog? And does it keep your dog from having seizures? All I know is Otis only has a seizure now if he manages to spit out a pill. The phenobarbital has worked great for the last 7 yrs and I am worried with out it all he will do is sieze.
I used to take Carbatrol but had break through seizures and carbatrol can be bad for your liver which worried me. The side effects are driving me mad though, my feet are constantly falling asleep whenever I cross my legs or put my foot on my knee and the tingling is worse in my face then in my fingers. Everyone talks about being tired but I couldn't sleep if you beat me with a wet noodle and I often wake up in the middle of the night with a wrestless feeling in my legs.
I also was diagnosed with fatty tissue all over my liver couple months ago, and of course my first tough was maybe my liver is not functioning how it supposed. Don't know but I'm really concern. I have kids and I don't want them to see me sick.
You need to continue the medication for couple of weeks as advised by your doctor and try to avoid trigger factors like alcohol, smoking and stress. It is better to consult a neurologist and get evaluated. Take care and updated on your thoughts and progress.
MedHelp Health Answers